Alert archive / Florida / Beach Hazards Statements in 2024
Beach Hazards Statement 17, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Apr 27, 2024, 1:49 AM EDT for 5 counties in Florida. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2024, 1:49 AM EDT (05:49 UTC)
- Expired
- Apr 28, 2024, 7:11 AM EDT
- In force
- 29 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 5.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
013 WHUS42 KMLB 270549 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 149 AM EDT Sat Apr 27 2024 FLZ141-154-159-164-347-447-647-747-290000- /O.CAN.KMLB.RP.S.0015.000000T0000Z-240427T0800Z/ /O.NEW.KMLB.BH.S.0017.240427T0549Z-240429T0000Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 149 AM EDT Sat Apr 27 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents and rough surf. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Entering the water is strongly discouraged. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
791 WHUS42 KMLB 281111 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 711 AM EDT Sun Apr 28 2024 FLZ141-154-159-164-347-447-647-747-290800- /O.CAN.KMLB.BH.S.0017.000000T0000Z-240429T0000Z/ /O.NEW.KMLB.RP.S.0016.240428T1111Z-240429T0800Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 711 AM EDT Sun Apr 28 2024 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents and rough surf. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Entering the water is strongly discouraged. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Apr 26, 10:03 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Apr 26, 10:03 PM EDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1003 PM EDT Fri Apr 26 2024
...New UPDATE, AVIATION, MARINE, PREVIOUS DISCUSSION...
.UPDATE...
Issued at 845 PM EDT Fri Apr 26 2024
High pressure (1033mb) continues to build across the eastern
seaboard and over the western Atlantic with onshore flow across
east central Florida. Current satellite imagery shows few to
scattered low and high clouds, mainly across Volusia and northern
Brevard counties with mostly clear skies elsewhere. The dry
weather will continue into the overnight hours with the exception
of isolated light showers offshore, as well as non-mentionable
PoPs at 10-14% along the Volusia and northern Brevard county coast
into the early morning hours Saturday. The seasonable
temperatures will continue with overnight lows on track to reach
the low 60s to near 70 degrees under partly cloudy skies. East
winds at 5-10 mph are expected inland with speeds at 10-15 mph
and gusts up to 20-25mph, mainly along the Brevard county coast
and areas south.
&&
.AVIATION...
(00Z TAFs)
Issued at 845 PM EDT Fri Apr 26 2024
VFR conditions are forecast with high pressure in place over the
region. East winds at 5-10mph are forecast at KLEE, KISM, KMCO,
KSFB, KDAB overnight with breezy east winds at 10-12kts gusting up
to 18-20kts at KMLB, KVRB, KFPR, and KSUA, before increasing at
all TAF sites into the mid morning hours with gusts to 22-26kts.
&&
.MARINE...
Issued at 845 PM EDT Fri Apr 26 2024
Currently-Tonight... Boating conditions are forecast to become
poor into the overnight hours with east winds increasing to
15-20kts across the local Atlantic waters. Seas are forecast to
increase up to 3-5ft into early Saturday morning. Isolated showers
are forecast over the Volusia and Brevard county waters into
Saturday morning.
&&
.PREVIOUS DISCUSSION...
Issued at 306 PM EDT Fri Apr 26 2024
Current-Saturday... Upper level ridge over the eastern CONUS will
remain over the region, while slowly shifting eastward towards the
seaboard through the period. Surface high pressure across the
eastern seaboard, extending across the Florida peninsula into the
GOMEX, will persist. Locally, the pressure gradient will tighten,
allowing for breezy and gusty onshore flow of 10-15 mph with gusts
up to 20-25 mph possible to continue through this afternoon and once
again on Saturday. Winds will decrease to 5- 10 mph tonight, with
gusts around 15 mph possible along the coast. Low level moisture
will increase through the rest of today and into Saturday, with PW
values today around 1.2" increasing to around 1.4" Saturday. Mostly
sunny skies today will become partly cloudy on Saturday as the
moisture increases. While most areas will remain dry through
Saturday, guidance is indicating isolated light showers and
sprinkles will continue to be possible this afternoon and into
Saturday across the Atlantic waters. Some of this activity could
make it to the coast, mainly from Cape Canaveral northward. Thus,
have included mention of isolated very light showers (PoP 10-14
percent) possible across the Volusia and northern Brevard coasts
through Saturday. Seasonable temperatures will continue, with
afternoon highs today and Saturday in the low to mid 80s. Overnight
lows will be in the low to mid 60s.
Sunday... A 1025 hPa high pressure center just off of the Carolinas
will continue to deliver east/onshore breezes to the state. Aloft,
ridging will continue to reside across the Eastern U.S. This will
keep tranquil conditions prevalent. Just enough moisture could
traverse from the Atlantic to produce a quick shower or sprinkle
along the coast. Otherwise, it will be partly sunny, breezy, and
mild with upper 70s to mid 80s (coolest along the coast), falling
to the 60s in most areas Sunday night.
Monday-Friday (previous discussion)...The upper ridging begins to
break down and shift off of the Atlc Seaboard into the western Atlc.
Initial surface high pressure off of the Carolinas will also
continue to weaken through mid-week, while gradually shifting
southward, then further seaward by the end of the work-week. The
onshore surface flow stays mostly intact, with winds gradually
veering a bit more SE/S, though the pressure gradient will slowly
weaken during this time. Continue to keep conditions over land dry.
Again, overall (low) coverage potential at the moment, keeping
mention of a sprinkle/brief light shower along the coast out of the
grids/zones. A warming trend will ensue, with L80s at the immediate
coast, perhaps some M80s here by Thu/Fri, and M-U80s into the
interior - perhaps some readings near 90F or just above into the
interior Wed-Fri. Overnight lows remain consistent and in the 60s
areawide.
&&
.MARINE...
Issued at 306 PM EDT Fri Apr 26 2024
Current-Tonight... Deteoriating boating conditions into tonight.
Easterly winds of 10-15 KT this afternoon, with occasional gusts to
20-25 KT possible will increase into tonight, becoming 15-20 KT
overnight before becoming 20-25 KT with higher gusts Saturday. Seas
2-3ft today will increase to 4-5ft in the nearshore waters and 5-6ft
in the offshore waters tonight, and 5-7ft on Saturday. Small craft
will need to exercise caution across all the waters tonight except
nearshore Volusia. Small Craft Advisory is now in effect for all the
offshore waters starting 14Z Saturday, expanding to all the waters
at 20 Z. Mostly dry conditions through the period, however local
guidance is indicating isolated light showers/sprinkles will be
possible through Saturday, mainly from Cape Canaveral northward as
the low level moisture increases over the area.
Sunday-Tuesday (Previous discussion, modified)...Still looking at
less-than-favorable boating conditions going late into the weekend.
High pressure along the Eastern Seaboard gradually weakens during
this time, while sliding southward to become centered off of the
Carolinas. ERLY winds slightly decrease to 15-20 kts on Sun-Sun
night, and mainly 10-16 kts Mon-Tue while veering more SERLY early
in the week. 5-7 FT seas early Sunday will gradually / slowly
subside Sun afternoon-Tue. While conditions will remain mostly dry,
cannot rule out ISOLD sprinkle/shower activity throughout this
period.
&&
.FIRE WEATHER...
Issued at 306 PM EDT Fri Apr 26 2024
Saturday-Tuesday (Previous discussion modified)...Still looking
at less- than-favorable boating conditions going late into the
weekend. High pressure along the Eastern Seaboard gradually
weakens during this time, while sliding southward to become
centered off of the Carolinas. ERLY winds slightly decrease to
15-20 kts on Sun-Sun night, and mainly 10-16 kts Mon-Tue while
veering more SERLY early in the week. 5-7 FT seas early Sunday
will gradually / slowly subside Sun afternoon-Tue. While
conditions will remain mostly dry, cannot rule out ISOLD
sprinkle/shower activity throughout this period.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 66 79 66 79 / 10 10 0 0
MCO 65 82 67 82 / 0 10 0 0
MLB 69 80 67 79 / 10 10 0 0
VRB 67 81 65 81 / 0 10 0 0
LEE 66 82 65 82 / 0 10 0 0
SFB 65 81 65 81 / 10 10 0 0
ORL 66 82 67 82 / 0 10 0 0
FPR 66 81 65 80 / 0 10 0 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 4 PM Saturday to 4 AM EDT Sunday for
AMZ550-552-555.
Small Craft Advisory from 10 AM Saturday to 4 AM EDT Sunday for
AMZ570-572-575.
&&
UPDATE...Fehling
LONG TERM...Haley
AVIATION...FehlingHazardous weather outlook, Apr 26, 8:27 PM EDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 827 PM EDT Fri Apr 26 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-271000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 827 PM EDT Fri Apr 26 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .RIP CURRENT IMPACT... A high risk of dangerous rip currents exists at all central Florida Atlantic beaches. Entering the surf is not advised. Heed the advice of lifeguards, beach patrol flags, and signs. .WIND AND SEA IMPACT... Easterly winds will increase to around 20 knots late tonight with seas building up to 6 feet offshore. Small craft should exercise caution late tonight, especially in the offshore waters. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A high risk of rip currents will continue at all central Florida Atlantic beaches through at least the first half of the weekend. Increasing onshore flow will lead to building seas Saturday, with poor to hazardous boating conditions lingering into Sunday Sensitive fire weather conditions are expected to return early next week with low RH values and breezy east to southeast winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Fehling
Nearby
Beach Hazards Statements in Florida, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.